Convergence of complex multiplicative cascades - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Annals of Applied Probability Year : 2010

Convergence of complex multiplicative cascades


The familiar cascade measures are sequences of random positive measures obtained on [0, 1] via b-adic independent cascades. To generalize them, this paper allows the random weights invoked in the cascades to take real or complex values. This yields sequences of random functions whose possible strong or weak limits are natural candidates for modeling multifractal phenomena. Their asymptotic behavior is investigated, yielding a sufficient condition for almost sure uniform convergence to nontrivial statistically self-similar limits. Is the limit function a monofractal function in multifractal time? General sufficient conditions are given under which such is the case, as well as examples for which no natural time change can be used. In most cases when the sufficient condition for convergence does not hold, we show that either the limit is 0 or the sequence diverges almost surely. In the later case, a functional central limit theorem holds, under some conditions. It provides a natural normalization making the sequence converge in law to a standard Brownian motion in multifractal time.

Dates and versions

hal-00790894 , version 1 (21-02-2013)



Julien Barral, Xiong Jin, Benoît B. Mandelbrot. Convergence of complex multiplicative cascades. Annals of Applied Probability, 2010, 20 (4), pp.1219-1252. ⟨10.1214/09-AAP665⟩. ⟨hal-00790894⟩
94 View
0 Download



Gmail Facebook X LinkedIn More